Two periodic solutions of second-order neutral functional differential equations. (English) Zbl 1118.34063

The authors investigate the existence, multiplicity and nonexistence of positive periodic solutions for the following second-order neutral functional differential equations \[ (x(t)-cx(t-\delta))''+a(t)x(t)=\lambda b(t)f(x(t-\tau(t))), \] where \(\lambda\) is a positive parameter, \(c\) and \(\delta\) are constants and \(| c| \not=1\). The criteria essentially depend on the limits of the function \(f(u)/u\) as \(u\) tends to zero or infinity. The approach is based on the Krasnoselskii fixed point theorem.


34K13 Periodic solutions to functional-differential equations
34K40 Neutral functional-differential equations
47H10 Fixed-point theorems
Full Text: DOI


[1] Krasnoselskii, M., Positive solutions of operators equations, (1964), Noordhoff Groningen
[2] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag Berlin · Zbl 0559.47040
[3] Guo, D.; Lakshmikantham, V., Nonlinear problem in abstract cones, (1988), Academic Press Orlando, FL · Zbl 0661.47045
[4] Freedman, H.I.; Wu, J., Periodic solutions of single-species models with periodic delay, SIAM J. math. anal., 23, 689-701, (1992) · Zbl 0764.92016
[5] Hale, J.K., Theory of functional differential equations, (1977), Springer-Verlag New York · Zbl 0425.34048
[6] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[7] Haiyan Wang, X., Positive periodic solutions of functional differential equations, J. differential equations, 202, 354-366, (2004) · Zbl 1064.34052
[8] Li, Y., Positive periodic solutions for a periodic neutral differential equation with feedback control, Nonlinear anal. real world appl., 6, 145-154, (2005) · Zbl 1092.34033
[9] Zhang, M., Periodic solution of linear and quasilinear neutral functional differential equations, J. math. anal. appl., 189, 378-392, (1995) · Zbl 0821.34070
[10] Lu, S.; Ge, W., Periodic solutions of neutral differential equation with multiple deviating arguments, Appl. math. comput., 156, 705-717, (2004) · Zbl 1071.34068
[11] Lu, S.; Ge, W.; Zheng, Z., Periodic solutions to a kind of neutral functional differential equation in the critical case, J. math. anal. appl., 293, 462-475, (2004) · Zbl 1057.34096
[12] Tanaka, S., Existence of positive solutions for a class of first-order neutral functional differential equations, J. math. anal. appl., 229, 501-518, (1999) · Zbl 0920.34066
[13] Chen, F., Positive periodic solutions of neutral lotka – volterra system with feedback control, Appl. math. comput., 162, 1279-1302, (2005) · Zbl 1125.93031
[14] Ait Babram, M.; Benkhalti, R., Periodic solutions of functional differential equations of neutral type, J. math. anal. appl., 204, 898-909, (1996) · Zbl 0876.34075
[15] Li, Y., Positive periodic solutions of nonlinear second order ordinary differential equations, Acta math. sinica, 45, 481-488, (2002) · Zbl 1018.34046
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.